Georgia, 2016Damaging Wind in Georgia, August 18, 2016
August 18, 2016 · NWS JAX · 1 event in 1 county or zone
Drier air over the region limited convective growth and only isolated thunderstorms developed along the sea breezes and outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drier air over the region limited convective growth and only isolated thunderstorms developed along the sea breezes and outflow boundaries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 7:22 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 18, 7:22 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
822 PM EDT THU AUG 18 2016
.UPDATE...
Surface high pressure ridge will sink from East of the area to
the Southeast Tonight.
With loss of daytime heating, lingering convection will dissipate
this evening. With lower level moisture present could see patchy
fog and stratus develop toward morning.
&&
.AVIATION...
With lower level moisture remaining across the region expect to
see patches of fog and low stratus again Friday morning.
Convection is expected to initiate Friday afternoon, with Eastern
TAF sites having a better chance for storms than the past few
days due to more of a Westerly flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 95 73 94 / 30 30 20 20
SSI 75 92 76 91 / 10 20 20 20
JAX 74 94 74 94 / 10 30 20 20
SGJ 74 89 75 91 / 10 10 20 20
GNV 72 92 73 92 / 20 40 20 20
OCF 73 93 73 91 / 20 30 10 30
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&
Struble
Hazardous weather outlook, Aug 18, 2:15 PM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT THU AUG 18 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-190700-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
315 PM EDT THU AUG 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED STORMS ARE EXPECTED TO MOVE WEST TOWARD THE
I-75 CORRIDOR THROUGH THE EARLY EVENING HOURS. ISOLATED STRONG
STORMS WILL BE POSSIBLE. HEAT INDICES WILL BE 100 TO 105 THIS
AFTERNOON.
PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT AND EARLY FRIDAY MORNING
OVER NORTHEAST FLORIDA. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE
MILE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 18, 7:03 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT THU AUG 18 2016
FLZ035-036-190045-
ALACHUA FL-GILCHRIST FL-
803 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
SOUTHEASTERN GILCHRIST COUNTIES UNTIL 845 PM EDT...
AT 803 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EAST BRONSON...OR NEAR BRONSON...MOVING NORTH AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ARCHER AND NEWBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2976 8281 2980 8250 2948 8248 2948 8255
2954 8256 2953 8265 2956 8266 2956 8275
2958 8276 2958 8277
TIME...MOT...LOC 0003Z 171DEG 12KT 2954 8262
HESSSpecial weather statement, Aug 18, 7:11 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
811 PM EDT THU AUG 18 2016
FLZ035-036-190100-
ALACHUA FL-GILCHRIST FL-
811 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
SOUTHEASTERN GILCHRIST COUNTIES UNTIL 900 PM EDT...
AT 811 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARCHER...OR 7 MILES NORTH OF BRONSON...MOVING NORTH AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ARCHER AND NEWBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2980 8251 2949 8251 2948 8256 2954 8256
2953 8265 2956 8266 2956 8275 2976 8282
TIME...MOT...LOC 0011Z 173DEG 15KT 2955 8263
HESSSpecial weather statement, Aug 18, 7:55 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT THU AUG 18 2016
FLZ022-035-036-190130-
ALACHUA FL-GILCHRIST FL-COLUMBIA FL-
855 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLUMBIA...
NORTHWESTERN ALACHUA AND EAST CENTRAL GILCHRIST COUNTIES UNTIL 930 PM
EDT...
AT 854 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF HIGH SPRINGS...OR 14 MILES NORTHEAST OF
TRENTON...MOVING NORTH AT 15 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ALACHUA...HIGH SPRINGS...FORT WHITE AND NEWBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3004 8271 2996 8253 2994 8253 2995 8251
2991 8243 2963 8251 2965 8272
TIME...MOT...LOC 0054Z 184DEG 13KT 2972 8261
HESSSpecial weather statement, Aug 18, 8:18 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
918 PM EDT THU AUG 18 2016
GAZ136-190200-
WAYNE GA-
918 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE COUNTY UNTIL 1000
PM EDT...
AT 918 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ODUM...OR 7 MILES WEST OF JESUP...MOVING EAST AT 10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
JESUP...ODUM AND DOCTORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3178 8198 3179 8196 3176 8194 3175 8191
3173 8191 3171 8188 3167 8185 3165 8181
3166 8181 3163 8179 3163 8177 3161 8177
3161 8175 3160 8175 3161 8174 3158 8170
3156 8170 3150 8206 3167 8212 3181 8201
TIME...MOT...LOC 0118Z 254DEG 8KT 3161 8201
HESSSpecial weather statement, Aug 18, 8:58 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
958 PM EDT THU AUG 18 2016
GAZ149-190245-
ATKINSON GA-
958 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATKINSON COUNTY UNTIL
1045 PM EDT...
AT 958 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILLACOOCHEE. THIS STORM WAS NEARLY STATIONARY.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
WILLACOOCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3142 8304 3142 8296 3140 8296 3140 8291
3119 8287 3120 8304 3123 8305 3128 8303
3131 8306 3133 8306 3134 8307 3136 8310
3139 8312
TIME...MOT...LOC 0158Z 261DEG 4KT 3131 8306
HESSSpecial weather statement, Aug 18, 9:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 PM EDT THU AUG 18 2016
GAZ136-190230-
WAYNE GA-
1002 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE COUNTY UNTIL 1030
PM EDT...
AT 1002 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF SCREVEN...OR 12 MILES NORTH OF PATTERSON...MOVING
EAST AT 10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
JESUP...GARDI...SCREVEN...ODUM AND DOCTORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3178 8198 3179 8196 3176 8194 3175 8191
3167 8185 3165 8181 3166 8181 3161 8177
3158 8170 3156 8169 3155 8167 3147 8207
3148 8209 3147 8213 3156 8213 3157 8215
3157 8213 3168 8213 3181 8201
TIME...MOT...LOC 0202Z 256DEG 7KT 3156 8211
HESSThunderstorm Wind, Wayne
- When
- August 18, 9:15 PM EST
- Where
- Wayne County, Odum
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.670, -82.030
A few trees were blown down in Odum and some power lines were blown down between Highway 27 and State Road 38. The cost of damage was estimated for this event to be included in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in New Mexico, August 18, 20162 deaths · 1 event
- Excessive Heat in Washington, August 18 to 20, 20161 death · 1 event
- Tornado and Hail in Minnesota, August 18, 2016$375,000 · EF0 · 10 events
- Damaging Winds in North Dakota, August 18, 2016$200,000 · 67 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, August 18, 2016$76,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, August 18, 2016$70,000 · 56 kt wind · 4 events
- Flash Flood and Damaging Winds in Georgia, August 18, 2016$31,000 · 60 kt wind · 4 events
- Flash Flooding in California, August 18 to 21, 2016$28,000 · 3 events
- Hail and Damaging Winds in North Dakota, August 18, 20161 in hail · 11 events
- Lightning Strike in South Carolina, August 18, 20161 injured · 1 event
- Flash Flooding and Hail in Nebraska, August 18, 20161.75 in hail · 9 events
- Hail and Damaging Winds in South Carolina, August 18, 201660 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657940.